MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II SYSTEM (240 V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II SYSTEM (240 V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EC8001-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that when the coblator ii system (240 v) was ready to be connected, smoke occurs, after smoke, the product cannot be turned on.The procedure was finished with a smith and nephew backup device.It is unknown when the incident occurred and if occurred a surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.Visual inspection of the customer provided picture identifies the unit but does not provide complaint related information.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
COBLATOR II SYSTEM (240 V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11995917
Report Number3006524618-2021-00710
Device Sequence Number3202349
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC8001-01
Device Catalogue NumberEC8001-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1